Back to Ask the Diabetes Team Ask the Diabetes Team

From Newark, Delaware, USA:

I am a college freshman and was diagnosed as a Type 1 diabetic about 1 1/2 months ago. I'm presently taking Ultralente and Humalog. My question concerns the mixing of these insulins. Frequently, I will fill a syringe with a mixture of the two types, and then go to dinner in the dining hall, taking the syringe with me. Sometimes, up to 30 minutes will pass before I can safely inject the insulin. Will the time lapse cause any kind of problem with the effectiveness of my insulin? Also, am I placing myself in any danger by doing this?


By mixing lispro insulin [Humalog® brand] with another insulin, you may alter the quick action of the Humalog. It is recommended that you inject immediately after mixing. If injections are not a big deal with you, consider giving them in two separate injections. If what you are doing now is not having an adverse effect on your blood sugars, keep doing what you're doing.


Original posting 14 Apr 1998
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.